Alert archive / Wyoming / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 82, NWS Cheyenne, WY

June 8, 2019Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 8, 2019, 3:32 PM MDT for Laramie County, Wyoming. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2019, 3:32 PM MDT (21:32 UTC)
Expired
Jun 8, 2019, 3:49 PM MDT
In force
17 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 25 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2019-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2844 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

357 
WUUS55 KCYS 082132
SVRCYS
WYC021-082200-
/O.NEW.KCYS.SV.W.0082.190608T2132Z-190608T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
332 PM MDT Sat Jun 8 2019

The National Weather Service in Cheyenne has issued a

* Severe Thunderstorm Warning for...
  Central Laramie County in southeastern Wyoming...

* Until 400 PM MDT.

* At 332 PM MDT, a severe thunderstorm was located 7 miles east of
  Ranchettes, or 10 miles northeast of Cheyenne, moving northeast at
  50 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Ranchettes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4117 10466 4121 10473 4152 10453 4132 10418
TIME...MOT...LOC 2132Z 226DEG 42KT 4124 10464 

HAIL...1.50IN
WIND...60MPH
 
$$

Worley
2 follow-up statements
838 
WWUS55 KCYS 082140
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
340 PM MDT Sat Jun 8 2019

WYC021-082200-
/O.CON.KCYS.SV.W.0082.000000T0000Z-190608T2200Z/
Laramie WY-
340 PM MDT Sat Jun 8 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN LARAMIE COUNTY...

At 340 PM MDT, a severe thunderstorm was located 7 miles northwest of
Hillsdale, or 17 miles northeast of Cheyenne, moving northeast at 50
mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Laramie County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4124 10456 4128 10465 4152 10453 4132 10418
TIME...MOT...LOC 2140Z 226DEG 42KT 4131 10454 

HAIL...1.50IN
WIND...60MPH
 
$$

Worley
453 
WWUS55 KCYS 082149
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
349 PM MDT Sat Jun 8 2019

WYC021-082158-
/O.CAN.KCYS.SV.W.0082.000000T0000Z-190608T2200Z/
Laramie WY-
349 PM MDT Sat Jun 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARAMIE COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 4124 10456 4128 10465 4152 10453 4132 10418
TIME...MOT...LOC 2144Z 226DEG 42KT 4138 10444 

$$

Worley

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:30 PM MDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 8, 2:30 PM MDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
230 PM MDT Sat Jun 8 2019

.SHORT TERM...(This evening through Monday)
Issued at 230 PM MDT Sat Jun 8 2019

Bit of convection firing over Laramie county currently and expect
this to continue the rest of the afternoon while expanding to the
northeast. A couple stronger storms not out of the question but
activity will be elevated in nature. Showers and a few storms will
then work gradually east across the Panhandle this evening as an
upper trough works across the region. Clearing skies and light
winds later tonight will allow temperatures out west to fall
well into the 30s and given the time of year have opted to post a
frost advisory for lower elevations there for late tonight into
Sunday morning. Clouds should hold on long enough east of the mtns
to limit cooling there. Sunday and Monday look to be mild and
mainly dry with the CWA residing under a wnw flow aloft. Another
chilly morning Monday which may necessitate additional advys.

.LONG TERM...(Monday night through Saturday)
Issued at 230 PM MDT Sat Jun 8 2019

Cooler then normal temperatures to start the beginning and middle of
the week but a warming trend will ensue by late week. A dry will
start off the week but a more active and unsettled pattern will
occur by late week that will bring several rounds of showers and
thunderstorms to Wyoming and Nebraska. Will need to monitor for snow-
melt and mountain creek rises towards the back half of the week.

Northwest flow pattern will be in place across the northern and
central Rockies early to mid-week that will keep temperatures near
to just below normal. Overall moisture and theta-e profiles will be
limited in the northwest flow and thus overall precipitation
coverage will be minimal Tuesday into Wednesday. Another weak trough
will shift across NV/UT late week and allow for more westerly to
southwest flow aloft with slightly greater vertical moisture
advection into the region. Greater precipitation coverage likely by
late week into the weekend as a series of disturbances Fujiwara
in the split flow across the western CONUS. Will need monitor the
late week and weekend for pockets of heavy rain and any impacts
for swelling rivers/creeks.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1136 AM MDT Sat Jun 8 2019

A cold front passing over the area will bring lower ceilings and
showers and thunderstorms this afternoon. Anticipate showers and
thunderstorms to be light to moderate. Ceilings should only drop
to MVFR criteria in areas of showers. Winds will also increase in
response to the front and shift to a more northeasterly direction.

&&

.FIRE WEATHER...
Issued at 230 PM MDT Sat Jun 8 2019

Much cooler weather will settle over the area overnight once skies
clear. Scattered showers are expected this evening with a few
storms possible mainly over the southern Panhandle this evening.
Dry and mild conditions can be expected Sunday through Monday then
a gradual warming trend is expected after that.

&&

.HYDROLOGY...
Issued at 254 AM MDT Sat Jun 8 2019

Rivers and streams across southeast Wyoming will continue to be
elevated this weekend before some cooler air moves into the area,
which will limit the melting of the mountain snowpack. The
Encampment River west of Saratoga is the latest river to enter
action stage, but is forecast to remain below flood stage this
weekend. The Laramie River and the upper North Platte are expected
to remain below flood stage as well even though the upper North
Platte may get close early this morning and early Sunday morning.
Area rivers may lower below action stage Tuesday and Wednesday due
to the cooler air over the area.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Frost Advisory from 2 AM to 8 AM MDT Sunday for WYZ109-110-113-
     115.

NE...None.
&&

SHORT TERM...RE
LONG TERM...JSA
AVIATION...CW
FIRE WEATHER...RE
HYDROLOGY...TJT/CLH
Hazardous weather outlook, Jun 8, 11:27 AM MDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
1127 AM MDT Sat Jun 8 2019

NEZ054-055-WYZ119-091100-
Kimball-Cheyenne-East Laramie County-
1127 AM MDT Sat Jun 8 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and a few thunderstorms are expected over the
area this afternoon into this evening. Some potential exists for a
couple storm to become strong with hail the main threat.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation is not expected at this time.

NEZ019>021-WYZ106>108-115>118-091100-
Scotts Bluff-Banner-Morrill-
Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Laramie Valley-
South Laramie Range-South Laramie Range Foothills-
Central Laramie County-
1127 AM MDT Sat Jun 8 2019

This hazardous weather outlook is for portions of western
Nebraska and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered showers and a few thunderstorms are expected this
afternoon into tonight.  No severe storms are expected.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

NEZ002-003-095-096-WYZ101>105-109>114-091100-
Dawes-Box Butte-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Sierra Madre Range-
Upper North Platte River Basin-Snowy Range-
1127 AM MDT Sat Jun 8 2019

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jun 8, 3:17 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
317 PM MDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             3 SE CHEYENNE           41.11N 104.75W
06/08/2019  E0.88 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

RUBIN
Local storm report, Jun 8, 3:19 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
319 PM MDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0313 PM     HAIL             SOUTH GREELEY HIGHWAY   41.10N 104.81W
06/08/2019  M1.00 INCH       LARAMIE            WY   NWS EMPLOYEE

&&

WILLS
Local storm report, Jun 8, 3:22 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             2 S CHEYENNE            41.12N 104.79W
06/08/2019  E1.75 INCH       LARAMIE            WY   EMERGENCY MNGR

            EMA REPORTS QUARTERS TO GOLFBALLS.

&&

GCLAYCOM
Local storm report, Jun 8, 3:23 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
323 PM MDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     HAIL             2 SE CHEYENNE           41.12N 104.76W
06/08/2019  E1.00 INCH       LARAMIE            WY   PUBLIC

            EAST PERSHING AND COLLEGE.

&&

GCLAYCOM
Local storm report, Jun 8, 3:27 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
327 PM MDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     HAIL             SE CHEYENNE             41.15N 104.79W
06/08/2019  M0.75 INCH       LARAMIE            WY   PUBLIC

0322 PM     HAIL             2 ENE CHEYENNE          41.16N 104.76W
06/08/2019  M1.50 INCH       LARAMIE            WY   PUBLIC

            SONIC AT DELL RANGE

&&

WILLS
Local storm report, Jun 8, 3:32 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
332 PM MDT SAT JUN 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             CHEYENNE                41.15N 104.79W
06/08/2019  E1.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            FORMER SPOTTER FROM COLORADO OBSERVED 1.5 INCH HAIL

0324 PM     HAIL             2 NE CHEYENNE           41.17N 104.76W
06/08/2019  E1.00 INCH       LARAMIE            WY   PUBLIC

&&

WILLS

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 2:29 PM MDTFrost AdvisoryCYSAlbany, Carbon18 hr
Jun 8, 2:37 PM MDTSpecial Weather StatementCYSLaramie38 min
Jun 8, 2:45 PM MDTSpecial Weather StatementCYSLaramie45 min
Jun 8, 3:05 PM MDTSpecial Weather StatementCYSLaramie40 min
Jun 8, 3:17 PM MDTSevere Thunderstorm WarningCYSLaramie28 min
Jun 8, 3:50 PM MDTSpecial Weather StatementCYSLaramie40 min
Jun 8, 3:56 PM MDTSpecial Weather StatementCYSLaramie49 min
Jun 8, 4:05 PM MDTSpecial Weather StatementCYSLaramie40 min
Jun 8, 4:47 PM MDTSpecial Weather StatementCYSLaramie43 min
Jun 8, 5:08 PM MDTSevere Thunderstorm WarningCYSLaramie24 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.